MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND S5 MAST ROLLER PUMP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND S5 MAST ROLLER PUMP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 10-88-60
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no patient involvement.Livanova deutschland manufactures the s5 mast roller pump.The incident occurred in oldenburg, germany.It was communicated that probably water sprayed on the affected roller pump from the hose of a heater cooler device and then the reported error was displayed.A livanova field service representative was dispatched to the facility to investigate the device and could not reproduce the reported issue.No damage attributable to water ingress could be found and the pump was found to be working within specification and passed functional tests.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland received a report that a mast roller pump gave a motor control failure error message during priming and the pump could no longer be started.Afterwards the pump worked and the error did not recur.There was no patient involvement.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
H.10: the serial read out of the pump (real time device parameters and setting recording file) was gathered and analyzed.The reported motor control failure could be confirmed.Through a follow up, communication livanova received confirmation, that the reported error code appeared right after the water spilled on the pump.In addition, it has been discovered, that the water spillage had been caused by the user, who made a mistake and pulled off the water hose, during operation.Based on information reported by the customer, and based on service findings, water dropped on the pump, due an user error.Leading to motor control failure error message.Water did not damage the pump, and error did not recur.Device passed all functional tests.And returned back into service.Since no serious injury occurred.And being the reported error code solely caused by user error.The event has been re-assessed as not reportable.

Brand Name
S5 MAST ROLLER PUMP
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80309
GM   80309
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key15013553
Report Number9611109-2022-00337
Device Sequence Number2316541
Product Code DWB
UDI-Device Identifier04033817900481
UDI-Public(01)04033817900481(11)200707
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K071318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10-88-60
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2022
Supplement Date Received by Manufacturer07/28/2022
Initial Report FDA Received Date07/14/2022
Supplement Report FDA Received Date08/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown